My fiance and I have been trying for 5 months to concieve, but unfortunately, we haven't been successful. Could this be because of all the medication I take? I take prevacid for a. reflux disease, lexapro for depression, clairinex for allergies, dilantin for seizures, and I have two inhalers for asthama. Could this be causing a problem, or is it possible that my fiance's sperm count's not high enough?
Posts: 15 | From: Florida | Registered: Mar 2004
| IP: Logged |
Those are all things you should really speak to a doctor about, especially after five months with no success. There are way too many factors that could be involved.
Posts: 304 | From: Pittsburgh PA | Registered: Aug 2000
| IP: Logged |
It takes many couples a long time to get pregnant because so many things have to be "just right". You should talk to your doctor about your desire to conceive; he or she should be about to give you some insight as to what's the problem. It might be as simple as you're not having sex when you're ovulating or it might be as complicated as infertility. Either way, it's a good idea to make an appointment with your doctor even before you get pregnant, especially since you're on so many meds and you want to make sure none of them could affect a baby if you do get pregnant.
Posts: 213 | From: Spain | Registered: Oct 2003
| IP: Logged |
It is actually recomended that couples trying to conceive BOTH have full physicals prior to trying, including a full gynecological visit for the woman. This is just a good way to see if there is anything you should be concerned about ebfore trying to conceive and making sure you're in good health to have a baby and can get good pre-natal care once you do become pregnant.
Also at this time you can talk to your doctor about using charting methods to try and find your most fertile methods to help you conceive more quickly.
since you ARE on a few different medications, I think ti is especially important that you speak with your doctor before continuing to try and conceive. You really need to be sure that the medications you are on will NOT cause problems for the fetus while it's in your uterus. The ones that make me think you'd especially need them checked out are the Lexapro and the Dilantin; I don't know about those medications myself, and have not looked anything up on them, but medikcations for more serious conditions such as mental/mood problems and seizures can often have concerning factors to a developing fetus, were you to become pregnant and still be on them. I'm not a doctor, though, so I can't be the one to tell you.
So please get in to the doctor and ask all these questions and be sure you're in tip-top shape to start planning for a baby; that goes for your fiance too, since he can get his sperm-count checked through the doctor as well.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.